Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

HIV Drug ResistanceHIV Drug Resistance
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


supplement interference
Jul 26, 2008

I have been taking HART for the first time since February 08. (The 3 individual drugs found in Atripla) After 3 months my viral load dropped from 175,000 to just 65, now after 5 months it is 125. (I took these 2 tests at different times of the day, early morning and afternoon) I know that this is not really a signifigant change, however it is still an increase and not the undetectable I was hoping for. (at the same time my CD4% has been rising, started at 10%, then 15.5% and now 18%) From the beginning I was taking some supplements,vitamin C, a multi-vitamin, Q-10,Omega-3, a probiotic, spirulina, chorella. After the 3 month test I also started taking some amino acid supplements everyday L-Glutamine 1000mg, NAC- 500mg, L-Lysine 500mg, L-carintine 200mg. Could any of these supplements have an effect on the Atripla drugs? Could something I take cause a resistance? Thanks for your opinion!

Response from Dr. Sherer

To my knowledge, there are no known interactions between Atripla and the dietary supplements that you have listed, but of course the problem is that most have not been tested. I appreciate your specific list, and I suggest that you provide a copy to your doctor for his or her information. He or she can query the manufacturer directly regarding this list of supplements.

It is not unusual not to achieve an undetectable viral load during the first six months of ART, and you have come quite close. You and your doctor can monitor your situation a little more frequently now until you do achieve a level below 50 c/ml, in order to determine whether or not this represents early drug resistance and regimen failure. It is too early to say that, yet. More often this is simply a blip.

In the meantime, do everything within your power to take your medication on time every day, so that you are not contributing any additional uncertainty while you await these test results.


Previous
ARv's and alcohol
Next
Change in meds due to hair loss

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement